ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A dual algorithm for the topology optimization of non-linear elastic structures

Jog, C S (2009) A dual algorithm for the topology optimization of non-linear elastic structures. In: International Journal For Numerical Methods In Engineering, 77 (4). pp. 502-517.

[img] PDF
2.pdf - Published Version
Restricted to Registered users only

Download (161Kb) | Request a copy
Official URL: http://www3.interscience.wiley.com/cgi-bin/fulltex...

Abstract

Dual algorithms are ideally suited for the purpose of topology optimization since they work in the space of Lagrange multipliers associated with the constraints. To date, dual algorithms have been applied only for linear structures. Here we extend this methodology to the case of non-linear structures. The perimeter constraint is used to make the topology problem well-posed. We show that the proposed algorithm yields a value of perimeter that is close to that specified by the user. We also address the issue of manufacturability of these designs, by proposing a variant of the standard dual algorithm, which generates designs that are two-dimensional although the loading and the geometry are three-dimensional.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Keywords: dual algorithm;non-linear topology optimization.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 30 Apr 2009 05:02
Last Modified: 19 Sep 2010 05:25
URI: http://eprints.iisc.ernet.in/id/eprint/18829

Actions (login required)

View Item View Item